iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologyheavy bleedingI started bleeding heavily after stopping Femilon pills. What should I do?

Why did I start bleeding heavily after stopping Femilon pills?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At March 12, 2022
Reviewed AtNovember 9, 2022

Patient's Query

Hello doctor,

I am 42 years old. I have been taking Femilon pills for five months because of a hormonal imbalance. All tests were performed, and there was no problem detected. This month I did not take Femilon to see if it was okay, but I am facing extremely heavy bleeding. It was so heavy that I had to take the Regestrone tablet for two days. The bleeding stopped yesterday morning. So I took Femilon at night, but I started bleeding heavily again. What should I do?

Hello,

Welcome to icliniq.com.

I can understand your concern.

After stopping Femilon (Desogestrel and Ethinylestradiol) pills, your period can be heavy with clots, or you can have a prolonged period.

In such a case, Regestrone (Norethisterone acetate) is given to stop the bleeding. However, the dose that you have taken is wrong. Taking Regestrone for two days and then stopping will lead to heavy bleeding.

I sugggest that you get a scan to see and rule out any other cause for heavy bleeding. Also, stop taking Femilon for this cycle. You may require other medications to reduce the bleeding.

Hope this was useful.

Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Poonguzhali Liston
Dr. Poonguzhali Liston

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy